Prozac

I don't know if this is normal,, I am almost on 4 weeks on Prozac 20mg and I feel worst than when I started. I am anxious all day I have shaky hands which I never had before. My OCD is coming back because of the anxiety.. I don't know how to tell if this too much of a dose for me or I need to increase I thought o would feel better by now but I feel worst had anyone experience this and for how long?

4 Replies

oldestnewest
  • Hi Sfqueen, I just noticed a post market "Anxiety Update" from Richy626.

    He stopped 20mg Prozac cold turkey because he was getting a lot of the symptoms

    you have displayed. Maybe he can help relieve your concerns that you're not alone. x

  • Hey sfqueen, for everybody medication is different, my Mum has been on Citalopram for years and sorted her right out.

    I started out in 10mg of Citalopram and at first it was amazing because the panic attacks stopped,instantly shaking hands started and kept needing the wee and appetite went, but the shaky hands stopped after 5 weeks and was never a concern :), but after a while I developed d feelings of not being real which scared me half to death and muscle spasms and insomnia pretty much daily among other things.

    I got changed to mirtazapine for sleep but sadly when my anxiety peaked on that I got biting sensations and cobweb sensations around head and got signed off work!

    Them got transferred to prozac 20mg like yourself, they only do 10mg in liquid form for prozac as it turns out, u can slide the pills apart if u want to reduce to 10mg.

    Of all of them I was prozac was the most agreeable, but unfortunately I still developed muscle spasms and even leg arm involuntarily jolts while in bed, and a huge slow back spasm that when climaxed would make me jolt up!

    Because of this CMHT have advised me to. Come off cold turkey after 6 weeks, ssris seem to not agree with me, if the panic attacks return which I damn well hope not i guess I'll be put on something else hopefully more agreeable.

    In the mean time I have 5mg Buspirone to hand which I can take 3 times a day, I haven't been yet as it seemed to cause more nausea, but I'm smoking less and eating fruit in mornings and orange juice etc to combat that, and just picked up some orange Rennies today which sound promising according to the pharmacist.

    I'm hyper sensitive to my body and how I feel, due to this starting out as health anxiety, so powerful ssri medication didn't agree with me I've never felt myself on them and didn't like the unpredictability of it.

    If it works for u depends on whether the pros outweigh the cons of before u were on it, if not then get off it and try something else, not many people react to it as extreme as I did.

    I can assure u that u are safe, they won't hurt u or kill u, ud know by now if u had anything extreme like ssri syndrome.

    Keep in constant contact with your GP, even if it's just to get them to phone u to ask for reassurance quickly as oppose to having to see them in person and go through the trials of getting an appointment, if u have a fairly good relationship with them they should be happy to do so when they have time.

    I'd say give it 2 more weeks and see how u feel on them, anxiety going up before it goes down is apparently common for SSRIs, but I just am hyper sensitive to my body and feelings so. My anxiety went up even though the panic attacks as they were stopped.

    Hope this helps but please remember you're completely safe, that's the most important thing.

  • Thank you much for taking your time to respond to my post. Reassurance def helps. I will stick to it 2 more weeks I really don't want to start all over with different meds. This is my first time on meds and I am so scared and sensitive

  • I guess there was a particular reason why you were prescribed Prozac in the first place - and I would think it might have been some kind of crisis or traumatic event that sent you into a scary place - it is better to face the life event head on and go through the feelings rather than run away from them - it perhaps was a traumatic event - for me it was violence and a collection of losses all in one go - also bullying - which brought up similar events from childhood - and Alice Miller the world renowned author of 'Drama of the Gifted Child' found in libraries (psychology section) provides a whole lot of info about how we end up where we do after certain events happening in childhood - we have to TAKE CONTROL of our OWN LIVES not allow medics to COVER UP important messages that our bodies are giving us - we need to listen to what our body is telling us - All the SSRis for me (also being v sensitive) were acting against me and my best interests - it takes COURAGE but it's WORTH IT - to face the FEAR and WORK THROUGH IT - taking medication will only cover it all up instead of resolving what it is underneath- I found body work (biodynamic massage psychotherapy ) devised by Wilhelm Reich - the body absorbs traumatic events when we're feeling unsafe to speak - it lodges in the muscle and tissue of the body leaving us with undealt with symptoms of panic, fear and physical pains e.g. abdominal, sweating and fevers and nightmares you name it - Alice Miller rightly tells us to trace back as far as possible the source usually similar kind of happening that something in the present has triggered.

You may also like...